Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 25, 2009, 3:32 AM EDT for 5 counties in Indiana. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2009, 3:32 AM EDT (07:32 UTC)
- Expired
- Jul 25, 2009, 4:29 AM EDT
- In force
- 57 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 63 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:45 AM EDT | TSTM WND DMG | Plainville, IN | BARN DAMAGED |
| Jul 25, 3:45 AM EDT | TSTM WND DMG | Washington, IN | TREES DOWN |
| Jul 25, 3:52 AM EDT | TSTM WND DMG | Bicknell, IN | 16 INCH DIAMETER TREES DOWN IN BICKNELL AND DOWN ON CARS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 2:26 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 250732
SVRIND
INC027-055-083-101-153-250830-
/O.NEW.KIND.SV.W.0101.090725T0732Z-090725T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 AM EDT SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIESS COUNTY IN SOUTHWEST INDIANA...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
EASTERN KNOX COUNTY IN SOUTHWEST INDIANA...
THIS INCLUDES THE CITY OF VINCENNES...
MARTIN COUNTY IN SOUTHWEST INDIANA...
SOUTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 430 AM EDT
* AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OAKTOWN...OR 14
MILES NORTHEAST OF VINCENNES...AND MOVING SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EDWARDSPORT AROUND 340 AM EDT...
PLAINVILLE AROUND 345 AM EDT...
WASHINGTON AROUND 350 AM EDT...
MONTGOMERY AROUND 355 AM EDT...
LAT...LON 3856 8726 3860 8753 3873 8752 3874 8751
3877 8752 3879 8752 3879 8751 3880 8752
3887 8752 3915 8671 3853 8669
TIME...MOT...LOC 0732Z 303DEG 44KT 3884 8736
$$
PUMA3 follow-up statements
000
WWUS53 KIND 250746
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
346 AM EDT SAT JUL 25 2009
INC153-250756-
/O.CAN.KIND.SV.W.0101.000000T0000Z-090725T0830Z/
SULLIVAN-
346 AM EDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN COUNTY
IS CANCELLED...
LAT...LON 3869 8751 3902 8671 3853 8669 3856 8726
3860 8753 3863 8753
TIME...MOT...LOC 0746Z 303DEG 39KT 3873 8706
$$
INC027-055-083-101-250830-
/O.CON.KIND.SV.W.0101.000000T0000Z-090725T0830Z/
DAVIESS-GREENE-KNOX-MARTIN-
346 AM EDT SAT JUL 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR DAVIESS...MARTIN...CENTRAL KNOX AND SOUTHEASTERN GREENE
COUNTIES...
AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTGOMERY...OR 20
MILES NORTHEAST OF PETERSBURG...MOVING SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CANNELBURG AROUND 355 AM EDT...
LOOGOOTEE AROUND 400 AM EDT...
SHOALS AROUND 405 AM EDT...
LACY AROUND 410 AM EDT...
LAT...LON 3869 8751 3902 8671 3853 8669 3856 8726
3860 8753 3863 8753
TIME...MOT...LOC 0746Z 303DEG 39KT 3873 8706
$$
PUMA000
WWUS53 KIND 250812
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EDT SAT JUL 25 2009
INC055-250823-
/O.CAN.KIND.SV.W.0101.000000T0000Z-090725T0830Z/
GREENE-
412 AM EDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
LAT...LON 3865 8752 3875 8670 3853 8669 3856 8726
3860 8753
TIME...MOT...LOC 0813Z 333DEG 19KT 3859 8692
$$
INC027-083-101-250830-
/O.CON.KIND.SV.W.0101.000000T0000Z-090725T0830Z/
DAVIESS-KNOX-MARTIN-
412 AM EDT SAT JUL 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR SOUTHERN DAVIESS...SOUTHERN MARTIN AND CENTRAL KNOX COUNTIES...
AT 412 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ALFORDSVILLE...OR 21 MILES EAST OF PETERSBURG...MOVING SOUTHEAST
AT 20 MPH.
LAT...LON 3865 8752 3875 8670 3853 8669 3856 8726
3860 8753
TIME...MOT...LOC 0813Z 333DEG 19KT 3859 8692
$$
PUMA000
WWUS53 KIND 250829
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 AM EDT SAT JUL 25 2009
INC027-083-101-250839-
/O.CAN.KIND.SV.W.0101.000000T0000Z-090725T0830Z/
DAVIESS-KNOX-MARTIN-
429 AM EDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIESS...SOUTHERN
MARTIN AND CENTRAL KNOX COUNTIES IS CANCELLED...
THE STORM HAS EXITED THE WARNED AREA.
LAT...LON 3865 8752 3875 8670 3853 8669 3856 8726
3860 8753
TIME...MOT...LOC 0829Z 333DEG 19KT 3851 8687
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:21 AM EDT, 11 minutes earlier.
Area forecast discussion, Jul 25, 3:21 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 AM EDT SAT JUL 25 2009 .DISCUSSION... FOCUS ON RAIN CHANCES THIS MORNING AND SEVERE WEATHER. CURRENTLY ONGOING MCS EVENT HAS BEEN PRIMARY FORECAST FOCUS THIS MORNING. SEVERE THREAT IS EXPECTED TO DIMINISH BY DAYBREAK AND WILL KEEP HIGHEST POPS THROUGH JUST THE MORNING HOURS TODAY. INSTABILITY CONTINUES TO BE LESS ACROSS THE AREAS THE SYSTEM IS HEADING TOWARDS AND SO IT SHOULD WEAKEN CONSIDERABLY BY 12Z. WITH THE CURRENT TIMING OF THE SYSTEM...WILL DIMINISH POPS ACROSS WESTERN PORTIONS SHARPLY FOR THE REST OF THE DAY. THIS WILL BE THE MAIN EVENT FOR TODAY AND SO IT SHOULD END UP BEING PARTLY CLOUDY AND BREEZY WITH MILD TEMPERATURES AGAIN IN THE LOW TO MID 80S AS H8 TEMPS STAY AROUND +14C. OVERNIGHT THE THREAT OF SHOWERS WILL END BY 06Z AS THE COLD FRONT CLEARS THE AREA. CENTRAL INDIANA REMAINS UNDER THE INFLUENCE OF A STRONG UPPER LOW IN THE CENTRAL LAKES REGION AND THUS A NORTHWEST CYCLONIC FLOW WILL STAY IN PLACE OVERNIGHT. TEMPS WILL BE COOLER AND SHOULD DIP INTO LOW AND MID 60S. FOR SUNDAY A VORT MAX WILL ROTATE INTO THE AREA AROUND THE PERIPHERY OF THE UPPER LOW WHICH WILL BE LIFTING NORTH. THIS WILL GIVE WEAK LIFT AND THERE WILL BE SOME MINOR INSTABILITY PRESENT. WILL CONTINUE ISOLATED SHOWERS BUT INCREASE TO CHANCE ACROSS THE NORTH CLOSER TO UPPER SUPPORT. HIGH TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL WITH H8 VALUES AROUND +14C TO YIELD HIGHS IN THE LOW 80S. OVERNIGHT SUNDAY THE UPPER LOW WILL LIFT INTO CANADA AND RELAX THE CYCLONIC FLOW ACROSS INDIANA. H8 TEMPS SHOW SIGNS OF SHARP MODERATION JUST TO THE WEST OVERNIGHT. THE AIRMASS WILL LARGELY REMAIN UNCHANGED OVER INDIANA FOR SUNDAY NIGHT SO WILL CONTINUE WITH LOWS IN THE LOW TO MID 60S. MONDAY WILL FEATURE RISING HEIGHTS AS THE UPPER TROUGH LIFTS WELL TO NORTH AND ALLOWS A MORE ZONAL FLOW TO DEVELOP. H8 TEMPS WILL CLIMB NICELY TO NEAR +18C WHICH WILL ALLOW HIGHS TO FINALLY GET ABOVE NORMAL AND SHOULD REACH THE MID TO UPPER 80S. OVERNIGHT MONDAY A SURFACE LOW WILL DEVELOP ACROSS THE UPPER MISSISSIPPI VALLEY AND TRAIL A COLD FRONT ROUGHLY ON AN ORD-STL LINE BY 12Z TUE. A RATHER WARM AND HUMID AIRMASS LOOKS TO PLACE ITSELF ACROSS CENTRAL INDIANA IN THE WARM SECTOR AHEAD OF THE SYSTEM. WILL GO WITH CHANCE POPS FOR SCATTERED STORMS AND KEEP TEMPERATURES NEAR NORMAL. POPS WILL INCREASE AGAIN BY MID WEEK AS THE FRONT SLOWS WHILE ENCOUNTERING A STRONG SUBTROPICAL RIDGE ACROSS THE SOUTHEAST. LOOKS TO BE A VERY WARM AND HUMID STRETCH OF DAYS WITH AT LEAST SCATTERED STORMS EACH DAY. && .AVIATION... DISCUSSION FOR 25/0600Z TAFS TSRA COMPLEX ACROSS IL LOOKS TO IMPACT AT LEAST THE WESTERN SITES OVERNIGHT. INSTABILITY IS WEAKER ACROSS ERN SITES SO THE ACTIVITY MAY DIMINISH BEFORE IT GETS THERE. WILL INCLUDE A TEMPO AT LAF/HUF WITH VCTS ELSEWHERE. OTHERWISE MID AND HIGH CLOUDS FROM THE STORMS PLUS INCREASING WINDS AHEAD OF A COLD FRONT SHOULD KEEP MOST FOG AT BAY. COLD FRONT WILL PASS ACROSS SITES DURING THE LATE MORNING AND EARLY AFTERNOON. THIS WILL KEEP THREAT OF SCT CONVECTION AROUND SO HAVE KEPT CB/VCTS MENTION DURING THAT PERIOD. OUTSIDE OF STORMS EXPECT VFR CONDS WITH WIND SHIFT BEHIND FRONT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JP PUBLIC...JOHNSON
Hazardous weather outlook, Jul 25, 2:35 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EDT SAT JUL 25 2009 INZ021-029>031-036>039-045-046-260645- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-PUTNAM-HENDRICKS- 235 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT. HEAVY RAIN AND FREQUENT LIGHTNING ARE THE PRIMARY THREATS...HOWEVER AN ISOLATED SEVERE THUNDERSTORM OR TWO WITH DAMAGING WINDS AS THE PRIMARY THREAT CANNOT BE RULED OUT. SEVERE WEATHER THREAT WILL DIMINISH BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A QUICK MOVING COLD FRONT WILL CROSS THE AREA ON SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THE BEST CHANCE WILL BE THROUGH NOON ON SATURDAY. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL OCCUR ON TUESDAY THROUGH THURSDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR CURRENT WEATHER CONDITIONS AND ARE ASKED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ040>042-047>049-054>057-063>065-071-072-260645- MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-MORGAN-JOHNSON- SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 235 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE WEATHER IS NOT EXPECTED...WITH CLOUD TO GROUND LIGHTNING STRIKES REMAINING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A QUICK MOVING COLD FRONT WILL CROSS THE AREA ON SATURDAY. THUNDERSTORMS ARE EXPECTED SATURDAY AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ALONG AND SOUTH OF A LINE FROM MUNCIE TO INDIANAPOLIS TO SULLIVAN. DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREATS. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL OCCUR TUESDAY THROUGH THURSDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTINUE MONITORING THE UPCOMING WEATHER SITUATION FOR FURTHER INFORMATION. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-035-043-044-051>053-060>062-067>070-260645- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE- MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE- 235 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A RISK FOR SEVERE WEATHER...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT OF SEVERE WEATHER WILL END BY DAYBREAK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A QUICK MOVING COLD FRONT WILL CROSS THE AREA ON SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. THE BEST CHANCE WILL BE THROUGH NOON ON SATURDAY. CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL OCCUR ON TUESDAY THROUGH THURSDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR CURRENT WEATHER CONDITIONS AND ARE ASKED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LJ
In the hours before
Special weather statement, Jul 25, 2:00 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 AM EDT SAT JUL 25 2009 INZ028-035-043-044-051-250700- FOUNTAIN-PARKE-VERMILLION-VIGO-WARREN- 200 AM EDT SAT JUL 25 2009 ...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHEASTERN WARREN... NORTHERN VIGO...PARKE AND VERMILLION COUNTIES UNTIL 300 AM EDT/200 AM CDT/... AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PERRYSVILLE...OR 12 MILES SOUTHEAST OF DANVILLE...AND MOVING SOUTHEAST AT 50 MPH. WHEN THUNDER ROARS...GO INDOORS WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. * THIS STORM WILL BE NEAR... LODI AROUND 205 AM EDT... KINGMAN AROUND 210 AM EDT... TURKEY RUN STATE PARK AROUND 215 AM EDT... MARSHALL AROUND 220 AM EDT... PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:03 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 57 min |
| Jul 25, 2:17 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Sullivan, Vermillion, Vigo | 43 min |
| Jul 25, 2:25 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 50 min |
| Jul 25, 2:52 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Owen, Putnam, Sullivan and 1 more | 38 min |
| Jul 25, 3:20 AM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Johnson, Lawrence, Monroe, Morgan and 1 more | 40 min |
| Jul 25, 3:43 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.